Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



A reduction theorem for the Galois-McKay conjecture

Authors: Gabriel Navarro, Britta Späth and Carolina Vallejo
Journal: Trans. Amer. Math. Soc. 373 (2020), 6157-6183
MSC (2010): Primary 20C15; Secondary 20C25
Published electronically: June 24, 2020
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce $ {\mathcal {H}}$-triples and a partial order relation on them, generalizing the theory of ordering character triples developed by Navarro and Späth. This generalization takes into account the action of Galois automorphisms on characters and, together with previous results of Ladisch and Turull, allows us to reduce the Galois-McKay conjecture to a question about simple groups.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 20C15, 20C25

Retrieve articles in all journals with MSC (2010): 20C15, 20C25

Additional Information

Gabriel Navarro
Affiliation: Departament de Matemàtiques, Universitat de València, 46100 Burjassot, València, Spain
MR Author ID: 129760

Britta Späth
Affiliation: BU Wuppertal, Gaußstrasse 20, 42119 Wuppertal, Germany

Carolina Vallejo
Affiliation: Departamento de Matemáticas, Universidad Autónoma de Madrid, Campus de Cantoblanco, 28049 Madrid, Spain
MR Author ID: 1001337

Keywords: Galois action on characters, Galois--McKay conjecture, reduction theorem
Received by editor(s): June 27, 2019
Received by editor(s) in revised form: December 13, 2019
Published electronically: June 24, 2020
Additional Notes: This material is partially based upon work supported by the National Science Foundation under Grant No. DMS-1440140 while the authors were in residence at the Mathematical Sciences Research Institute in Berkeley, California, during the Spring 2018 semester.
The research of the first and third-named authors was partially supported by Ministerio de Cienciae Innovación PID2019-103854GB-I00 and FEDER Funds. The research of the second-named author was supported by the research training group GRK 2240: Algebro-Geometric Methods in Algebra, Arithmetic and Topology, funded by the DFG. The third-named author also acknowledges support by the ICMAT Severo Ochoa project SEV-2011-0087.
Article copyright: © Copyright 2020 American Mathematical Society